Alert archive / Florida / Red Flag Warnings in 2018

Red Flag Warning 7, NWS Tampa Bay, FL

March 14, 2018Polk County, Florida

NWS Tampa Bay, FL issued this red flag warning at Mar 14, 2018, 3:37 AM EDT for Polk County, Florida. It took effect at Mar 14, 2018, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 14, 2018, 3:37 AM EDT (07:37 UTC)
In effect from
Mar 14, 2018, 12:00 PM EDT
Expired
Mar 14, 2018, 8:12 PM EDT
In force
8 hr
Issued by
NWS Tampa Bay, FL

County Polk County, FL

The radar

The Tampa radar (KTBW), 74 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 7.6 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2018-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2018-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1637 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

623 
WWUS82 KTBW 140737
RFWTBW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tampa Bay Area - Ruskin FL
337 AM EDT Wed Mar 14 2018

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM EDT THIS
EVENING FOR POLK COUNTY DUE TO HIGH ERC VALUES AND LONG DURATIONS
OF CRITICALLY LOW HUMIDITIES...

.Very dry air will remain in place across the area for Wendesday 
with several hours of critical humidities expected in most of the
area. However...low ERC values will keep most of the area out of 
the fire weather danger today. The one expection will be Polk
county which has ERC values around 37.

FLZ052-141945-
/O.NEW.KTBW.FW.W.0007.180314T1600Z-180315T0100Z/
Polk-
337 AM EDT Wed Mar 14 2018

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM EDT THIS
EVENING FOR POLK COUNTY DUE TO HIGH ERC VALUES AND LONG DURATIONS
OF CRITICALLY LOW HUMIDITIES...

The National Weather Service in Tampa Bay Area - Ruskin FL has
issued a Red Flag Warning, which is in effect from noon today to
9 PM EDT this evening. 

* AFFECTED AREA...Polk.

* WIND...N 5-10 mph switching to the NW in the afternoon hours. 

* HUMIDITY...24 to 31 percent

* ERC...37 to 39

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
1 follow-up statement
541 
WWUS82 KTBW 150012
RFWTBW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tampa Bay Area - Ruskin FL
812 PM EDT Wed Mar 14 2018

...RED FLAG WARNING FOR POLK COUNTY HAS BEEN CANCELLED...

.Very dry air was in place across the area this afternoon for
several hours of critical humidities. However...humdities have
begun to slowly increase.

FLZ052-150115-
/O.CAN.KTBW.FW.W.0007.000000T0000Z-180315T0100Z/
Polk-
812 PM EDT Wed Mar 14 2018

...RED FLAG WARNING FOR POLK COUNTY DUE TO HIGH ERC VALUES AND 
LONG DURATIONS OF CRITICALLY LOW HUMIDITIES HAS BEEN 
CANCELLED...

The National Weather Service in Tampa Bay Area - Ruskin FL has
cancelled the Red Flag Warning. 

The low humdities of the afternoon have begun to slowly increase.


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Mar 14, 1:37 AM EDT, 2 hours earlier.

Area forecast discussion, Mar 14, 1:37 AM EDT, 2 hours before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
137 AM EDT Wed Mar 14 2018

.AVIATION...
VFR conditions expected for the next 24 hours with a few
cumulus clouds developing in the afternoon. Light and variable
winds will pick up slightly though the daytime hours. Wind direction
will be coming out of the north to northwesterly direction.

&&

.Prev Discussion... /issued 752 PM EDT Tue Mar 13 2018/

SHORT TERM (Overnight)...
Aloft - A ridge extends over the U.S. high plains...from central Mexico
to the Canadian Prairies as a short wave trough drops south from Canada
to the Upper Great Lakes. A broad low rotating over the northeastern
states eases eastward with a short wave trough...embedded in somewhat
relaxed cyclonic flow extending down to the Gulf of Mexico...swinging
across the Mid-Atlantic coast and driving a dry reinforcing cold front
through the region later tonight and Wed. Surface - The aforementioned
front moves through as high pressure over the upper Midwest slides
south down into the southern plains and Mid-Mississippi Valley.

The southward moving high pressure and cold front will shift
northwesterly flow for much of the night to northerly by daybreak and
maintain a very dry air mass overnight. The model PWAT values run in
the 0.2 to 0.4 inch range with the higher values across the far south.
Skies will be mainly clear with the overnight lows well below
normal...in the 40s most locations except for the Nature Coast where
lows will briefly approach but are not expected to reach freezing. In
addition...while the air will be dry there will be just enough moisture
for patchy frost in Levy and perhaps northern Citrus counties which
will have slightly less wind.

MARINE...
Dry front moves through tonight and Wed with a slight shift and uptick
in winds...no more than 15 knots. High pressures settles into the Gulf
Wed and tracks east toward the Atlantic through the weekend...allowing
winds to subside and veer around.

FIRE WEATHER...
Most counties will see 6-7 hours of sub 35 percent RH Wed...with
inland locations bottoming out in low 20 percent range. The latest
FFS ERCs do not support Red Flag conditions due to RH durations
except for Pinellas which does not meet duration. However all
county ERC values are 27 or higher...creating Red Flag conditions
with winds of 15 MPH or higher. Current forecast winds are very
borderline and will allow the next shift to re-evaluate with new
data.

&&

.Preliminary Point Temps/PoPs...
TPA  66  44  68  49 /   0   0   0   0
FMY  71  43  72  49 /   0   0   0   0
GIF  69  41  71  46 /   0   0   0   0
SRQ  67  43  66  47 /   0   0   0   0
BKV  67  33  68  37 /   0   0   0   0
SPG  66  50  68  54 /   0   0   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&

SHORT TERM/AVIATION/MARINE/FIRE WEATHER...27/Shiveley
MID TERM/LONG TERM/DECISION SUPPORT...63/Jillson
Hazardous weather outlook, Mar 13, 5:15 AM EDT, 22 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
515 AM EDT Tue Mar 13 2018

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-132115-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
515 AM EDT Tue Mar 13 2018

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Today and Tonight.

...RIP CURRENT IMPACT...
High surf of 3 to 5 feet will produce dangerous rip currents
along area beaches today.

...MARINE IMPACTS...
Wind speeds of around 20 knots and seas 5 to 7 feet will create
hazardous boating conditions for small craft operators today.

...FIRE WEATHER IMPACT...
Low humidities are forecast for today, mainly over inland areas.
Winds are forecast to diminish, so red flag conditions are not
expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

...FIRE WEATHER IMPACT...
Very low humidities are forecast for the next few days. Winds will
be light, but dry fuels may result in red flag conditions for some
locations.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

Jillson

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 3:37 AM EDTFreeze WatchTBWLevy11 hr
Mar 14, 2:54 PM EDTFreeze WarningTBWLevy18 hr

Nearby

Red Flag Warnings in Florida, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.